Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The need for a new classification of double hypergeometric series

Author: B. C. Carlson
Journal: Proc. Amer. Math. Soc. 56 (1976), 221-224
MSC: Primary 33A30
MathSciNet review: 0402138
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An elementary proof is given of a linear transformation which changes a particular double hypergeometric series of order two into a series of order three. A similar transformation holds for a particular series of arbitrary order in two or more variables. The change in order provides new evidence, the most compelling to date, that the order of such a series is not a fundamental property. This conclusion undermines the accepted classification of hypergeometric series in more than one variable.

References [Enhancements On Off] (What's this?)

  • [1] B. C. Carlson, Appell's function $ {F_4}$ as a double average, SIAM J. Math. Anal. 6 (1975), 960-965. MR 0385184 (52:6049)
  • [2] -, Quadratic transformations of Appell functions, SIAM J. Math. Anal. 7 (1976). MR 0393593 (52:14402)
  • [3] A. Erdélyi, Transformations of hypergeometric functions of two variables, Proc. Roy. Soc. Edinburgh Sect. A 62(1948), 378-385. MR 10, 115. MR 0026160 (10:115e)
  • [4] A. Erdélyi, W. Magnus, F. Oberhettinger and F. G. Tricomi, Higher transcendental functions. Vols. I, II, McGraw-Hill, New York, 1953. MR 15, 419. MR 0058756 (15:419i)
  • [5] Horn, Ueber die Convergenz der hypergeometrischen Reihen zweier und dreier Veränderlichen, Math. Ann. 34 (1889), 544-600. MR 1510591
  • [6] -, Hypergeometrische Funktionen zweier Veränderlichen, Math. Ann. 105(1931), 381-407. MR 1512721

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 33A30

Retrieve articles in all journals with MSC: 33A30

Additional Information

Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society